MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12

ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12
Catalog Number 07028121190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The alarm trace showed several "sample short", "procell short", and "cleancell short" alarms.The calibration results are acceptable.The qc shows unstable performance with multiple high out-of-range values.The field service representative performed maintenance tasks including primes, cleanings, and air purges.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys vitamin b12 ii results for 2 patient samples on a cobas e 801 analytical unit.Patient 1: the initial result was 100 pg/ml with a data flag.The sample was repeated and the result was 100 pg/ml with a data flag.A 1:2 dilution was performed and the result was 200 pg/ml with a data flag.A 1:10 dilution was performed and the result was 1000 pg/ml with a data flag.On (b)(6) 2024, the repeated result was 100 pg/ml with a data flag a 1:50 dilution was performed and the result was 104 pg/ml with a data flag.This result was reported outside the laboratory.Patient 2: on (b)(6) 2024, the initial result was 100 pg/ml with a data flag.The sample was repeated with an onboard dilution (1:10) on another module and the result was >1476 pg/ml with a data flag.This result was reported outside the laboratory.A manual 1:5 dilution was performed and the result was 500 pg/ml.
 
Additional Manufacturer Narrative
D4 expiration date was updated.The investigation found that the issue likely occurred because of settings on the infinity software, which may have limited the information displayed.It was confirmed that there are three settings which may impact how results are displayed on the user interface: rule engine, alphanumeric transformation, and result range transformation.The customer's data files were requested, but the files were unable to be obtained for review.The software performed within specification.The investigation did not identify a product problem.

Brand Name
ELECSYS VITAMIN B12 II
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20789485
Report Number1823260-2024-03453
Device Sequence Number18116576
Product Code CDD
UDI-Device Identifier04015630939848
UDI-Public04015630939848
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K060755
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number07028121190
Device Lot Number79098900, 80857300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient SexMale